Alert archive / Kansas / Red Flag Warnings in 2018

Red Flag Warning 8, NWS Goodland, KS

March 4, 201813 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this red flag warning at Mar 4, 2018, 11:00 AM CST for 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Mar 5, 2018, 12:00 PM CST. It was in force for 7 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 4, 2018, 11:00 AM CST (17:00 UTC)
In effect from
Mar 5, 2018, 12:00 PM CST
Expired
Mar 5, 2018, 7:03 PM CST
In force
7 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 5, 12:02 PM CSTNON-TSTM WND GST 57Seibert, COMESONET STATION CO067, SEIBERT. TIME LISTED IN MST.
Mar 5, 12:24 PM CSTNON-TSTM WND GST 591 N Norton, KSMESONET STATION KNRN, 1 N NORTON. TIME IS LISTED IN MST.
Mar 5, 1:00 PM CSTNON-TSTM WND DMGSt. Francis, KSRECEIVED A PICTURE OF A TREE OF 1 FOOT IN DIAMETER BLOWNED OVER AROUND NOON IN ST. FRANCIS, KS.
Mar 5, 1:24 PM CSTNON-TSTM WND GST 53Hill City Ks Airport, KSASOS STATION HLC, HILL CITY KS AIRPORT. TIME LISTED IN MST.
Mar 5, 1:35 PM CSTNON-TSTM WND GST 582 Nw Wray, COAWOS STATION 2V5, 2 NW WRAY. TIME LISTED IN MST.
Mar 5, 1:56 PM CSTNON-TSTM WND GST 54Hill City Ks Airport, KSASOS STATION HLC, HILL CITY KS AIRPORT. TIME LISTED IN MST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 5.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2018-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2018-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4203 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

413 
WWUS83 KGLD 041700
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
1000 AM MST Sun Mar 4 2018

...OUTDOOR BURNING OF ANY KIND WILL BE EXTREMELY DANGEROUS TODAY
AND MONDAY...

COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-050100-
/O.UPG.KGLD.FW.A.0006.180305T1800Z-180306T0200Z/
/O.NEW.KGLD.FW.W.0008.180305T1800Z-180306T0200Z/
/O.CON.KGLD.FW.W.0007.180304T1800Z-180305T0100Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-
Hitchcock-Red Willow-
1000 AM MST Sun Mar 4 2018 /1100 AM CST Sun Mar 4 2018/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST /7 PM CST/
THIS EVENING FOR FIRE WEATHER ZONES 001...002...003...004...013...
014...015...016...027...028...029...041...042...079...080...081...
252...253 AND 254...

...RED FLAG WARNING IN EFFECT FROM 11 AM MST /NOON CST/ TO 7 PM
MST /8 PM CST/ MONDAY FOR FIRE WEATHER ZONES 001...002...003...
004...013...014...015...016...027...028...029...041...042... 
079...080...081...252...253 AND 254...

A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR THE ENTIRE
TRI-STATE REGION.

* Temperatures Today...Highs in the 70s.

* Relative Humidity Today...As low as 5 to 15 percent.

* Winds Today...Southwest at 20 to 30 mph gusting up to 40 mph.

* Impacts Today...Extreme fire behavior. Warm temperatures, low
  relative humidity, and strong southwest winds will create an
  environment in which fire will rapidly grow and spread out of
  control. Outdoor burning of any kind will be extremely
  dangerous.

The National Weather Service in Goodland has issued a Red Flag
Warning in effect from 11 AM MST /noon CST/ to 7 PM MST /8 PM 
CST/ Monday. The Fire Weather Watch is no longer in effect.

* Affected Areas on Monday...Entire Tri-State region.

* Temperatures on Monday...Highs in the 40s to lower 50s.

* Relative Humidity on Monday...As low as 10 to 20 percent.

* Winds on Monday...Northwest 30 to 40 mph gusting 55 to 65 mph.

* Impacts on Monday...Extreme fire behavior. Low relative 
  humidity and very strong northwest winds will create an 
  environment in which fire will rapidly grow and spread out of 
  control. Outdoor burning of any kind will be extremely 
  dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Cancel or postpone any plans to burn outdoors today and Monday.

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
4 follow-up statements
515 
WWUS83 KGLD 050105
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
605 PM MST Sun Mar 4 2018

...ALL OUTDOOR BURNING SHOULD BE AVOIDED...

COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051200-
/O.EXP.KGLD.FW.W.0007.000000T0000Z-180305T0100Z/
/O.CON.KGLD.FW.W.0008.180305T1800Z-180306T0200Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-
Hitchcock-Red Willow-
605 PM MST Sun Mar 4 2018 /705 PM CST Sun Mar 4 2018/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /NOON CST/
TO 7 PM MST /8 PM CST/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 001...002...003...004...013...014...015...
016...027...028...029...041...042...079...080...081...252...
253 AND 254...
...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...013...
014...015...016...027...028...029...041...042...079...080...081...
252...253 AND 254...


* Affected Areas on Monday...Entire Tri-State region.

* Temperatures on Monday...Highs in the 40s to lower 50s.

* Relative Humidity on Monday...As low as 10 to 20 percent.

* Winds on Monday...Northwest 30 to 40 mph gusting 55 to 65 mph.

* Impacts on Monday...Extreme fire behavior. Low relative 
  humidity and very strong northwest winds will create an 
  environment in which fire will rapidly grow and spread out of 
  control. Outdoor burning of any kind will be extremely 
  dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Cancel or postpone any plans to burn outdoors today and Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
433 
WWUS83 KGLD 051134
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
434 AM MST Mon Mar 5 2018

...ALL OUTDOOR BURNING SHOULD BE AVOIDED...

COZ254-KSZ027>029-041-042-052000-
/O.NEW.KGLD.FW.A.0007.180306T1800Z-180307T0000Z/
/O.CON.KGLD.FW.W.0008.180305T1800Z-180306T0200Z/
Cheyenne-Wallace-Logan-Gove-Greeley-Wichita-
434 AM MST Mon Mar 5 2018 /534 AM CST Mon Mar 5 2018/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /NOON CST/
THIS MORNING TO 7 PM MST /8 PM CST/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...028...029...041...
042 AND 254... 

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH 
TUESDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONES 027...028...029...041...042 AND 254...

The National Weather Service in Goodland has issued a Fire
Weather Watch for wind and low relative humidity, which is in 
effect from Tuesday morning through Tuesday afternoon.

* Affected Area...In Colorado...Fire Weather Zone 254 Cheyenne. 
  In Kansas...Fire Weather Zone 027 Wallace...Fire Weather Zone 
  028 Logan...Fire Weather Zone 029 Gove...Fire Weather Zone 041 
  Greeley and Fire Weather Zone 042 Wichita.

* Timing...For both days, winds will rapidly increase in the
  morning and continue until late in the afternoon or early
  evening.

* Winds...Northwest 30 to 40 mph with gusts up to 65 mph.

* Relative Humidity...For today,as low as 11 percent. For Tuesday
  as low as 14 percent.

* Impacts for both days...Extreme fire behavior. Low relative
  humidity and very strong northwest winds will create an
  environment in which fire will rapidly grow and spread out of
  control. Outdoor burning of any kind will be extremely
  dangerous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior. Cancel or postpone any plans 
to burn outdoors.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

COZ252-253-KSZ001>004-013>016-NEZ079>081-052000-
/O.CON.KGLD.FW.W.0008.180305T1800Z-180306T0200Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Dundy-Hitchcock-Red Willow-
434 AM MST Mon Mar 5 2018 /534 AM CST Mon Mar 5 2018/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /NOON CST/
THIS MORNING TO 7 PM MST /8 PM CST/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...
013...014...015...016...079...080...081...252 AND 253...

* Affected Areas...Entire Tri-State region.

* Relative Humidity...As low as 11 percent.

* Winds on Monday...Northwest 30 to 40 mph gusting up to 65 mph.

* Impacts...Extreme fire behavior. Low relative humidity and very
  strong northwest winds will create an environment in which fires
  will rapidly grow and spread out of control. Outdoor burning of 
  any kind will be extremely dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior. Cancel or postpone any plans
to burn outdoors today.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
957 
WWUS83 KGLD 051642
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
942 AM MST Mon Mar 5 2018

...ALL OUTDOOR BURNING SHOULD BE AVOIDED THROUGH TUESDAY...

COZ254-KSZ027>029-041-042-061200-
/O.UPG.KGLD.FW.A.0007.180306T1800Z-180307T0000Z/
/O.NEW.KGLD.FW.W.0009.180306T1800Z-180307T0000Z/
/O.CON.KGLD.FW.W.0008.180305T1800Z-180306T0200Z/
Cheyenne-Wallace-Logan-Gove-Greeley-Wichita-
942 AM MST Mon Mar 5 2018 /1042 AM CST Mon Mar 5 2018/

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST /8 PM CST/
THIS EVENING FOR FIRE WEATHER ZONES 027...028...029...041...042 
AND 254... 

...RED FLAG WARNING IN EFFECT FROM 11 AM MST /NOON CST/TO 5 PM 
MST /6 PM CST/ TUESDAY FOR FIRE WEATHER ZONES 027...028...029... 
041...042 AND 254...

* Affected Areas In Colorado...
   Fire Weather Zone 254 Cheyenne. 
* Affected Areas In Kansas
   Fire Weather Zone 027 Wallace
   Fire Weather Zone 028 Logan
   Fire Weather Zone 029 Gove
   Fire Weather Zone 041 Greeley
   Fire Weather Zone 042 Wichita

* Timing Today and Tuesday...Late morning through early evening.

* Winds Today and Tuesday...Northwest at 30 to 45 mph with gusts 
  up to 65 mph.

* Relative Humidity Today and Tuesday...10 to 20 percent.

* Impacts Today and Tuesday...Low relative humidity and strong 
  northwest winds will create an environment in which fire will 
  rapidly grow and spread out of control. Outdoor burning of any 
  kind will be extremely dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All outdoor burning should be avoided through Tuesday.

&&

$$

COZ252-253-KSZ001>004-013>016-NEZ079>081-061200-
/O.NEW.KGLD.FW.W.0009.180306T1800Z-180307T0000Z/
/O.CON.KGLD.FW.W.0008.180305T1800Z-180306T0200Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Dundy-Hitchcock-Red Willow-
942 AM MST Mon Mar 5 2018 /1042 AM CST Mon Mar 5 2018/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST /8 PM CST/
THIS EVENING FOR FIRE WEATHER ZONES 001...002...003...004...013...
014...015...016...079...080...081...252 AND 253...

...RED FLAG WARNING IN EFFECT FROM 11 AM MST /NOON CST/ TO 5 PM
MST /6 PM CST/ TUESDAY FOR FIRE WEATHER ZONES 001...002...003... 
004...013...014...015...016...079...080...081...252 AND 253...

* Affected Areas In Colorado...
   Fire Weather Zone 252 Yuma
   Fire Weather Zone 253 Kit Carson
* Affected Areas In Kansas...
   Fire Weather Zone 001 Cheyenne
   Fire Weather Zone 002 Rawlins
   Fire Weather Zone 003 Decatur
   Fire Weather Zone 004 Norton
   Fire Weather Zone 013 Sherman
   Fire Weather Zone 014 Thomas
   Fire Weather Zone 015 Sheridan
   Fire Weather Zone 016 Graham
* Affected Areas In Nebraska...
   Fire Weather Zone 079 Dundy
   Fire Weather Zone 080 Hitchcock
   Fire Weather Zone 081 Red Willow

* Timing Today and Tuesday...Late morning through early evening.

* Winds Today and Tuesday...Northwest at 30 to 45 mph with gusts 
  up to 65 mph.

* Relative Humidity Today and Tuesday...10 to 20 percent.

* Impacts Today and Tuesday...Low relative humidity and strong 
  northwest winds will create an environment in which fire will 
  rapidly grow and spread out of control. Outdoor burning of any 
  kind will be extremely dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All outdoor burning should be avoided through Tuesday.

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
533 
WWUS83 KGLD 060103
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
603 PM MST Mon Mar 5 2018

...ALL OUTDOOR BURNING SHOULD BE AVOIDED TUESDAY...

COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-060915-
/O.CAN.KGLD.FW.W.0008.000000T0000Z-180306T0200Z/
/O.CON.KGLD.FW.W.0009.180306T1800Z-180307T0000Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-
Hitchcock-Red Willow-
603 PM MST Mon Mar 5 2018 /703 PM CST Mon Mar 5 2018/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /NOON CST/
TO 5 PM MST /6 PM CST/ TUESDAY FOR FIRE WEATHER ZONES 027...028...
029...041...042 AND 254...


* Affected Areas In Colorado... Fire Weather Zone 254 Cheyenne. 
  * Affected Areas In Kansas Fire Weather Zone 027 Wallace Fire 
  Weather Zone 028 Logan Fire Weather Zone 029 Gove Fire Weather 
  Zone 041 Greeley Fire Weather Zone 042 Wichita

* Timing...Late morning through early evening on Tuesday.

* Winds...Northwest at 30 to 45 mph with gusts up to 65 mph.

* Relative Humidity...10 to 20 percent.

* Impacts Today and Tuesday...Low relative humidity and strong 
  northwest winds will create an environment in which fire will 
  rapidly grow and spread out of control. Outdoor burning of any 
  kind will be extremely dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All outdoor burning should be avoided through Tuesday.

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Mar 4, 5:29 AM CST, 5 hours 31 minutes earlier.

Area forecast discussion, Mar 4, 5:29 AM CST, 5 hours 31 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
429 AM MST Sun Mar 4 2018

.SHORT TERM...(Today through Tuesday)
Issued at 300 AM MST Sun Mar 4 2018

Strong negatively tilted shortwave trough will move out of the
central Rockies and across the central High Plains Sunday night.
Gusty southwest winds ahead of it combined with warm temperatures
and low humidity will result in another day of critical fire
weather conditions. Confidence is highest south of the interstate
and lowest in southwest Nebraska, where winds will be marginal.
Tonight, cold front associated with the trough will move through
in the evening. Brief wind gusts of 50-60mph and areas of blowing
dust may occur for an hour or two behind the front. Winds will
diminish after midnight but still be breezy. Precipitation may
brush southwest Nebraska but better forcing will remain to the
north. On Monday, deep mixing will commence by mid to late morning
with models mixing to near 700mb. A wind max of around 55kt at
700mb is forecast to move west to east during the day, so will
keep the high wind watch going with no changes. Despite cooler
temperatures, another critical fire weather day also looks
possible, especially south of Interstate 70, while further north
humidity may not get low enough, however will keep watch going
unchanged with inherent uncertainty. Tuesday looks like another
windy day, especially in the northeast half where 700mb winds will
be over 50kts and deep mixing to near 700mb is forecast. As for
fire weather, humidity values currently forecast to be in the
15-25 percent range due to cooler temperatures, a tad above
critical criteria, but may have to take another look at Tuesday as
it gets closer for wind and/or fire weather.

.LONG TERM...(Wednesday through Saturday)
Issued at 246 AM MST Sun Mar 4 2018

Forecast concern will be the next chance for precipitation which
looks to be next weekend. Satellite continues to show an amplified
and blocky pattern from the Pacific into the western Atlantic.

At the beginning of the period the models flatten out the flow aloft
considerably, for a few days anyway, from what is going on at this
time. Then toward the end of the period the flow starts
reamplifying. This leads to increasing spread in deterministic and
ensemble output during this time. In general for Wednesday through
Friday, a flattening and weakening ridge moves across the region.
This will keep dry conditions in place and bring about a slow
warming trend. As a result liked what the forecast builder gave me
and made no changes.

However the models start having differences in how they handle the
trough coming in and the amount of the amplification of the flow
from the eastern Pacific into western North America. The Canadian
and especially the latest Ecmwf are much more amplified/further west
with the developing ridge and strengthening upper system over the
central plains. Gfs is more progressive and further east with its
forecast features.

Considering that the Canadian and Ecmwf are not too different and
that the GEFS ensemble mean supports the Canadian and Ecmwf
solutions more, am thinking that the more amplified solution will be
the one that evolves which is what the WPC manual 500 flow charts
show. However details are far from being resolved. The Ecmwf is
showing an interesting storm evolution over the region of which
you do not normally see.

Having said all that, the cool down the forecaster builder gave me
looks reasonable and did not change. Also left alone the
precipitation chances for next weekend. Some form of a trough comes
through and will give us some chance of precipitation. However,
model differences this far out led me to keep what the forecaster
builder gave.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 425 AM MST Sun Mar 4 2018

At KGLD...southwesterly surface winds will increase late morning
or early afternoon and be gusty through sunset. Tonight, a strong
cold front will shift surface winds to northwest and increase
speeds to 25-35 kts, with brief gusts up to 45 kts possible for a
few hours behind the front. Some patchy blowing dust with
visibility restrictions may also occur.

AT KMCK...an area of stratus/low ceilings has developed just to
the east of the terminal. May some of these make it to the
terminal this morning before dissipating by mid morning.
Otherwise, VFR expected through this evening. Tonight, a strong
cold front will shift surface winds to northwest and increase
speeds to 25-35kts, with brief gusts up to 45kts possible for a
few hours behind the front. Some patchy blowing dust with
visibility restrictions may also occur.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Red Flag Warning from 11 AM MST /noon CST/ this morning to 6 PM
     MST /7 PM CST/ this evening for KSZ001>004-013>016-027>029-
     041-042.

     Fire Weather Watch from Monday morning through Monday evening
     for KSZ001>004-013>016-027>029-041-042.

     High Wind Watch from late tonight through Monday afternoon for
     KSZ001>004-013>016-027>029-042.

CO...Red Flag Warning from 11 AM this morning to 6 PM MST this
     evening for COZ252>254.

     Fire Weather Watch from Monday morning through Monday evening
     for COZ252>254.

     High Wind Watch from late tonight through Monday afternoon for
     COZ090-091.

NE...Red Flag Warning from 11 AM MST /noon CST/ this morning to 6 PM
     MST /7 PM CST/ this evening for NEZ079>081.

     Fire Weather Watch from Monday morning through Monday evening
     for NEZ079>081.

     High Wind Watch from late tonight through Monday afternoon for
     NEZ079>081.

&&

SHORT TERM...ERRYK
LONG TERM...BULLER
AVIATION...ERRYK
Hazardous weather outlook, Mar 4, 4:12 AM CST, 6 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
312 AM MST Sun Mar 4 2018

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051015-
Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins-
Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove-
Greeley-Wichita-Dundy-Hitchcock-Red Willow-
312 AM MST Sun Mar 4 2018 /412 AM CST Sun Mar 4 2018/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...TODAY AND TONIGHT...

A Red Flag Warning for dangerous fire weather conditions is in effect
this afternoon and early evening for the entire area.

A strong cold front will move through the area this evening with
winds shifting to northwest and gusting up to 55 mph for a few hours.
Patchy blowing dust will also be possible.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A High Wind Watch is in effect for the majority of the Tri-State
region on Monday. Northwest winds may gust up to 60 mph. Areas of
blowing dust and reduced visibility will be possible.

A Fire Weather Watch is in effect for the entire area for Monday
afternoon and early evening. Dangerous fire weather conditions are
anticipated because of the strong winds and low humidity.

Tuesday will also be windy, with northwest winds potentially gusting
over 50 mph.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be required.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 2:09 PM CSTHigh Wind WarningGLDCheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more28 hr
Mar 4, 3:16 PM CSTHigh Wind WatchGLDCheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more19 hr

Nearby

Red Flag Warnings in Kansas, 2018Red Flag Warnings in Colorado, 2018Red Flag Warnings in Nebraska, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.